Tikhonov's theorem (dynamical systems)

In applied mathematics, Tikhonov's theorem on dynamical systems is a result on stability of solutions of systems of differential equations. It has applications to chemical kinetics.[1][2] The theorem is named after Andrey Nikolayevich Tikhonov.


Consider this system of differential equations:

Taking the limit as , this becomes the "degenerate system":

where the second equation is the solution of the algebraic equation

Note that there may be more than one such function .

Tikhonov's theorem states that as the solution of the system of two differential equations above approaches the solution of the degenerate system if is a stable root of the "adjoined system"


  1. Klonowski, Wlodzimierz (1983). "Simplifying Principles for Chemical and Enzyme Reaction Kinetics". Biophysical Chemistry. 18 (2): 73–87. doi:10.1016/0301-4622(83)85001-7.
  2. Roussel, Marc R. (October 19, 2005). "Singular perturbation theory" (PDF). Lecture notes.
This article is issued from Wikipedia. The text is licensed under Creative Commons - Attribution - Sharealike. Additional terms may apply for the media files.